MAUDE Adverse Event Report: CONMED CORPORATION 1/4 INCH X 6 FOOT SUCTION TUBING

CONMED CORPORATION 1/4 INCH X 6 FOOT SUCTION TUBING
Catalog Number 0037860
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conmed corporation received one (1) "unopened" packages containing the 1/4" x 6' suction tubing for evaluation.Visual examination of the returned packages found the package with full seal disruption occurring in the final manufacturing seals.In the returned package, there is evidence that the device, suction tubing, was sealed within the sterile seal of the package.In that area adhesive transfer to the poly material showing that a full seal existed is missing due to the product obstructing the seal.The device was transferred to packaging engineering for evaluation and testing.This device was confirmed that the seal failed the dye leak test on 12-apr-2016.This lot was manufactured on 17-mar-2015.A review of the device history record for this lot found no ncrs and no note of discrepancies during the manufacturing process.In these instances, preliminary investigation revealed that the most probable cause of the seal disruptions appeared to be related to the device being within the sterile seal area during the final manufacturing sealing process.(b)(4).The reported packaging anomalies were obvious to the distributor and therefore prompted the return of the devices for evaluation and replacement.To date, there have been no serious injuries or death related to this reported problem.Nonetheless, to prevent future recurrences, an investigation has been opened to address this issue.These devices were manufactured prior to the opening of that investigation.As with all medical devices, examination of packaging occurs multiple times prior to use (shipping/receiving, distribution, storage and prior to use).In addition, good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.If the product and its packaging have been opened/damaged or altered, do not use the product and contact the manufacturer immediately.
 
Event or Problem Description
The distributor in (b)(6) reported that during receiving and inspection of incoming products, one (1) package containing 1/4" x 6' suction tubing was discovered with "insufficient heat seal".The returned package exhibited full open seal disruption in the final manufacturing seals.In this instance, there was no patient involvement with this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.

Brand Name
1/4 INCH X 6 FOOT SUCTION TUBING
Common Device Name
SUCTION TUBING
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key5587953
Report Number3007305485-2016-00038
Device Sequence Number581540
Product Code BYY
UDI-Device Identifier00653405000627
UDI-Public(01)00653405000627
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P/A EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/15/2020
Device Catalogue Number0037860
Device Lot Number201503175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2016
Initial Report FDA Received Date04/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1